Alert archive / Florida / River Flood Warnings in 2018

River Flood Warning 13, NWS Tallahassee, FL

May 30, 20184 counties in Florida

NWS Tallahassee, FL issued this river flood warning at May 30, 2018, 8:56 PM CDT for 4 counties in Florida. It took effect at May 31, 2018, 6:08 PM CDT. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
May 30, 2018, 8:56 PM CDT (01:56 UTC)
In effect from
May 31, 2018, 6:08 PM CDT
Expired
May 31, 2018, 8:57 PM CDT
In force
3 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Calhoun County, FL, Franklin County, FL, Gulf County, FL, Liberty County, FL

The radar

The Tallahassee radar (KTLH), 68 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Apalachicola River near Blountstown (BLOF1). The gauge peaked at 16.10 ft at Jun 1, 2018, 12:00 PM CDT.

actionminormoderate152005/3106/0106/02
Action stage
13 ft
Minor stage
17 ft
Moderate stage
23.5 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02358700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

995 
WGUS42 KTAE 310156
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
956 PM EDT Wed May 30 2018

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Florida... 

  Apalachicola River near Blountstown affecting Calhoun...Franklin...
  Gulf and Liberty Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC013-037-045-077-010155-
/O.NEW.KTAE.FL.W.0013.180531T2308Z-180602T1800Z/
/BLOF1.1.ER.180531T2308Z.180601T1200Z.180602T0600Z.NO/
856 PM CDT Wed May 30 2018

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the Apalachicola River near Blountstown.
* From Thursday evening, or until the warning is cancelled.
* At  8:15 PM Wednesday the stage was 13.9 feet.
* Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast: Rise above flood stage by tomorrow evening and continue 
  to rise to near 17.5 feet by Friday morning. The river will fall 
  below flood stage by early Saturday morning.
* Impact: At 18.0 feet: Forest Road 115 in Liberty County at River 
  Styx Campground will flood, isolating access to the site. 

&&

LAT...LON 3061 8490 3009 8508 2980 8490 2972 8505 3007 8520 3061 8498


$$
1 follow-up statement
534 
WGUS82 KTAE 010157
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
957 PM EDT Thu May 31 2018

...The Flood Warning is cancelled for the following rivers in 
Florida...
 
  Apalachicola River near Blountstown affecting Calhoun...
  Franklin...Gulf and Liberty Counties

After decreased releases at Woodruff Dam upstream, the Apalachicola 
River is no longer forecast to reach flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC013-037-045-077-010227-
/O.CAN.KTAE.FL.W.0013.000000T0000Z-180602T1800Z/
/BLOF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
857 PM CDT Thu May 31 2018

The Flood Warning is cancelled for
  the Apalachicola River near Blountstown.
* At  8:15 PM Thursday the stage was 15.8 feet.
* Flood stage is 17.0 feet.
* Forecast: The river will crest below flood stage at 16.6 feet 
  tomorrow evening.
* Impact: At 17.0 feet: John Redd Road in Calhoun County will begin to
  flood one half mile west of the boat landing, restricting access to
  the area. The lower portion of the boat ramp in Blounstown floods 
  at this level. 

&&

LAT...LON 3061 8490 3009 8508 2980 8490 2972 8505 3007 8520 3061 8498


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at May 30, 8:29 PM CDT, 27 minutes earlier.

Area forecast discussion, May 30, 8:29 PM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
929 PM EDT Wed May 30 2018

.NEAR TERM [Through Tonight]...

Much of the convection from this afternoon has dissipated. A
linear MCS to our northwest is moving through northern and central
AL, but is expected to remain out of the CWA through the
overnight period. Minimum temperatures tonight will be in the low
70s.

&&

.PREV DISCUSSION [734 PM EDT]...

.SHORT TERM [Thursday Through Friday Night]...
Southerly flow and accompanying Gulf moisture will be maintained
through Friday night by the center of high pressure located to the
south. With rather weak forcing, PoPs will return to seasonal
levels and remain diurnally driven. High temperatures will be in
the upper 80s and lower 90s with lows in the low-mid 70s.

.LONG TERM [Saturday Through Wednesday]...
The overall wet pattern will continue into the long term in the
presence of Gulf moisture and the afternoon sea-breeze. Heading
into the weekend, models are suggesting the arrival of a late
season cold front in the region. This system has the potential to
produce some strong to severe as models indicate significant
instability (CAPE values upwards of 4000J/kg) driven by a moist
boundary layer (dewpoint in the mid 70s) and steep mid-level lapse
rates (7-7.5C/km). Though models aren't currently predicting mid-
level shear to be very strong, there are some indications that an
MCS, forced over the Midwest on Saturday, may move into the very
unstable airmass during the afternoon on Sunday. Following the
passage of this system early next week, a quieter pattern is
expected to develop as a drier airmass moves into the region.
Temperatures are expected to stay warm, with highs in the upper
80s and lower 90s, and lows in 70s.

.AVIATION...

[Through 00z Friday] Isolated to scattered convection is expected
to diminish across the area later this evening. A moist airmass
will remain in place with low ceilings and perhaps some patchy fog
developing late tonight. LIFR conditions are possible late
tonight with conditions improving back to VFR by the late morning
hours.

.MARINE...
Southerly winds of 5 to 10 knots will persist through the week.
Going into Friday, winds will become westerly and pick up to 15
to 20 knots due to a cold front entering the region. The chance of
showers and thunderstorms will increase slightly over the
weekend.

.FIRE WEATHER...
No concerns.

.HYDROLOGY...
As the runoff from from Alberto continues to run its course, area
rivers and streams will continue to crest and then begin falling.
Only the Apalachicola at Blountstown is forecast to approach flood
stage by late in the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  88  73  90  73 /  20  40  20  30  10
Panama City   75  84  76  85  76 /  10  20  10  20  10
Dothan        72  89  72  90  74 /  20  40  20  30  10
Albany        72  89  72  90  74 /  30  50  30  30  20
Valdosta      72  87  72  90  73 /  30  50  10  30  10
Cross City    72  86  73  88  74 /  30  40  10  20  10
Apalachicola  75  84  74  86  75 /  20  20  10  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT /1 AM CDT/ Thursday for
     Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Nguyen
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...DVD
MARINE...Camp
FIRE WEATHER...DVD
HYDROLOGY...Camp

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 2:28 AM CDTRip Current StatementTAEBay, Walton23 hr

Nearby

River Flood Warnings in Florida, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.